This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Paroxetine is a new antidepressant that, like fluoxetine, is a serotonin antagonist. We report a case of side effects that developed after treatment with paroxetine.
Report of a Case.
A 58-year-old man developed priapism following treatment with paroxetine (20 mg daily) for his depression. He presented with a 42-hour history of a continuous and painful erection. When it was determined that he did not need a spongiocavernous shunt, the paroxetine was replaced with venlafaxine.
The patient made a complete recovery over the next 8 hours. The patient refused to be challenged, although it appears that priapism was associated with paroxetine therapy. This side effect has not been previously described.
Ahmad S. Paroxetine-Induced Priapism. Arch Intern Med. 1995;155(6):645. doi:10.1001/archinte.1995.00430060109017
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: